Alert archive / Florida / Small Craft Advisories in 2018

Small Craft Advisory 19, NWS Melbourne, FL

March 12, 2018

NWS Melbourne, FL issued this small craft advisory at Mar 12, 2018, 4:12 AM EDT. It took effect at Mar 13, 2018, 2:00 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 12, 2018, 4:12 AM EDT (08:12 UTC)
In effect from
Mar 13, 2018, 2:00 AM EDT
Expired
Mar 13, 2018, 2:00 PM EDT
In force
12 hr
Issued by
NWS Melbourne, FL

The text

As transmitted.

511 
WHUS72 KMLB 120812
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
412 AM EDT Mon Mar 12 2018

AMZ570-572-131000-
/O.EXT.KMLB.SC.Y.0018.180312T1400Z-180312T2000Z/
/O.NEW.KMLB.GL.W.0003.180312T2000Z-180313T0600Z/
/O.NEW.KMLB.SC.Y.0019.180313T0600Z-180313T1200Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
412 AM EDT Mon Mar 12 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO
4 PM EDT THIS AFTERNOON...
...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 2 AM EDT
TUESDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY...

The National Weather Service in Melbourne has issued a Gale
Warning, which is in effect from 4 PM this afternoon to 2 AM EDT
Tuesday. A Small Craft Advisory has also been issued. This Small
Craft Advisory is in effect from 2 AM to 8 AM EDT Tuesday. 

* WINDS...Increasing to 25 to 30 knots out of the northwest this
  afternoon and tonight with frequent gusts near gale force. 

* WAVES/SEAS...Building to 8 to 11 feet in the gulf stream. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

AMZ575-131000-
/O.CON.KMLB.SC.Y.0018.180312T1400Z-180313T1200Z/
Sebastian Inlet to Jupiter Inlet 20-60 nm-
412 AM EDT Mon Mar 12 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 8 AM EDT TUESDAY...

* WINDS...Increasing to 25 knots out of the northwest today and
  tonight with occasional gusts near gale force. 

* WAVES/SEAS...Building to 7 to 10 feet across the gulf stream. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

AMZ550-552-555-131000-
/O.CON.KMLB.SC.Y.0018.180312T2000Z-180313T1200Z/
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-
412 AM EDT Mon Mar 12 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 8 AM EDT TUESDAY...

* WINDS...Increasing to 20 to 25 knots out of the northwest late
  today and tonight with occasional gusts near gale force. 

* WAVES/SEAS...sea building to 5 to 7 feet and up to 7 to 9 feet
  in the gulf stream.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

15
1 follow-up statement
946 
WHUS72 KMLB 130717
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
317 AM EDT Tue Mar 13 2018

AMZ575-132000-
/O.EXT.KMLB.SC.Y.0018.000000T0000Z-180313T2000Z/
Sebastian Inlet to Jupiter Inlet 20-60 nm-
317 AM EDT Tue Mar 13 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

* WINDS...Northwest winds around 20 knots early this morning will
  decrease to 10 knots by late afternoon.

* WAVES/SEAS...Seas to 7 to 10 feet will this morning will
  decrease into late afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

AMZ572-131800-
/O.EXT.KMLB.SC.Y.0019.000000T0000Z-180313T1800Z/
Volusia-Brevard County Line to Sebastian Inlet 20-60 nm-
317 AM EDT Tue Mar 13 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* WINDS...Northwest winds 20 knots and gusty will become north at
  10 to 15 knots into mid day. 

* WAVES/SEAS...Seas 7 to 9 feet early this morning will decrease
  into late afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

AMZ555-131800-
/O.EXT.KMLB.SC.Y.0018.000000T0000Z-180313T1800Z/
Sebastian Inlet to Jupiter Inlet 0-20 nm-
317 AM EDT Tue Mar 13 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* WINDS...Northwest winds to 20 knots early will decrease to 10 to
  15 knots into mid day. 

* WAVES/SEAS...Seas building to 5 to 7 feet and up to 7 to 9 feet
  in the gulf stream. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

AMZ570-131500-
/O.EXT.KMLB.SC.Y.0019.000000T0000Z-180313T1500Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-
317 AM EDT Tue Mar 13 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

* WINDS...Northwest winds to 20 knots early will decrease to 10 to
  15 knots into mid day. 

* WAVES/SEAS...Seas up to 7 to 10 feet in the gulf stream early.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

AMZ550-552-131200-
/O.CON.KMLB.SC.Y.0018.000000T0000Z-180313T1200Z/
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
317 AM EDT Tue Mar 13 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS
MORNING...

* WINDS...Northwest winds 20 knots early then decreasing to 10 to
  15 knots by late morning. 

* WAVES/SEAS...Seas 5 to 7 feet early decreasing to 3 to 5 feet
  into late afternoon.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

15

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Mar 12, 3:10 AM EDT, 1 hour 2 minutes earlier.

Area forecast discussion, Mar 12, 3:10 AM EDT, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
310 AM EDT Mon Mar 12 2018

.DISCUSSION...

...Fast Moving Showers and a Scattered Storms Expected Today...

...Strong Cold Frontal Passage Brings Another Significant Cool Down
And Hazardous Boating/Beach Conditions into Mid Week...

Today...A potent 500 mb shortwave trough will swing eastward from
ern TN/N GA to SC this afternoon and induce a deepening area off the
Carolinas this afternoon. Favorable lift ahead of the trough and
upper level divergence across the srn peninsula will allow numerous
showers and scattered storms to develop and move quickly eastward
today. During the early morning hours a broken line of convection is
forecast to develop mainly north of a Kissimmee to Titusville line
which will then progress ESE through the forecast area into the
afternoon. Early morning convection across the Gulf will also move
eastward and may affect the far southern counties including Martin
around sunrise. Strong low level wind fields around the system and a
tightening pressure gradient will allow winds to become breezy into
late morning and windy this afternoon. Short range guidance and
model wind progs indicate the strongest winds should occur from mid
to late afternoon as low level winds become W/WNW into this
afternoon. Will raise a Lake Wind Advisory all areas for the
afternoon hours with winds increasing to around 20 mph with gusts to
30-35 mph expected. SPC continues to advertise a marginal risk for
severe weather. Strength of low level wind fields would support a
very low risk for severe winds with some gusts to 40-50 mph possible
with any strong convection. As the front moves through all areas by
late afternoon and evening clearing is expected behind the surface
front which will end precip chances from north to south. Highs will
range from the lower 70s north to mid to upper 70s srn zones.

Tonight...Breezy winds will continue into the evening from the NW
and then diminish to 5-10 mph overnight. Skies will be mainly clear
with cold temperatures in the 40s across the area.

Tue-Wed...Post-frontal conditions with surface high pressure
building out of the High Plains toward the Gulf Coast States during
this period. A weak, reinforcing dry cold front will push across the
area on Wed. Light NW/N flow will dominate surface winds as
conditions remain dry under a very cool airmass. PWAT values will
lower to around one-quarter inch for much of this period. Expect
MSunny skies during the day and MClear skies at night. Aloft,
troughing will dominate over the eastern CONUS as ridging slowly
amplifies across the central CONUS. An unseasonably cool start to
each morning with L-M40s most locations, perhaps U30s for normally
colder rural locations. High temperatures should slowly recover into
the 60s each day. May need to add patchy frost wording into the
grids/zones for some areas Wed overnight into early Thu morning.

Thu-Mon...Broad surface high pressure over the Gulf Coast
States/GOMEX early in the period will slowly transition eastward
into the western Altc Fri overnight/early Sat morning as the
associated ridge axis slides south of central FL. Reinforcing high
pressure will move off of the mid Atlc coast by late Sat as the
ECMWF tries to push a surface front into N/N-C FL. Aloft, W/NW flow
will rule, with any decent shortwave energy generally north of
Florida. It does appear that mid-level ridging will begin to amplify
slightly late in the period from around the southern Gulf and Cuba.
Will continue to keep conditions dry with no precip for now.

After another cool day on Thu with highs in the 60s, temperatures
will gradually begin to moderate back to normal by Sat, then
continuing the warming trend Sun-Mon. M70s for highs on Fri
(interior) and L70s near coast. Sat's highs in the U70s coast and
perhaps L80s into the interior. Sun's highs in the U70s/80F near
coast and L80s inland. Mon's highs in the L80s coast and M80s
interior. Lows Fri morning again the L-M40s, except U40s/50F St.
Lucie/Martin coasts. Generally 50s for lows Sat/Sun mornings and
perhaps L60s by Mon morning.

&&

.AVIATION...
Strengthening low level winds fields from the WSW/W into late
morning support LLWS for nrn terminals. Latest guidance has a broken
line of SHRA approaching nrn terminals between 11z-15z with
scattered SHRA/isold TSRA in the vcnty of srn zones aft 11z until
18z today. Clearing is expected for nrn terminals into mid afternoon
as the front moves through the area and switches surface winds to
the NW. Precip chances will end from KMLB-KSUA 19z-21z. VFR flying
wx expected tonight with mostly clear skies and decreasing NW winds.

&&

.MARINE...
Today...West winds to 15-20 knots this morning will switch to the
WNW/NW into mid to late afternoon and increase to 25-30 knots
offshore. Only change to advisory was to upgrade nrn/central
offshore waters to a Gale Warning from 4 pm to 2 am tonight. Seas
will build quickly offshore and in the gulf stream through late
afternoon up to 8 to 10 feet. Scattered showers and some storms
will move quickly from the mainland to the Atlc this afternoon with
gusty winds over 34 knots possible with the strongest convection.

Tonight...Will continue the Gale Warning offshore north of Sebastian
past late evening otherwise an SCA will be in effect for the
remainder of the waters. Seas will peak up to 8 to 11 feet across
the offshore gulf stream waters.

Tue-Wed...High pressure will slowly build into the area from the
northwest as the pressure gradient slowly relaxes into Tue evening.
The gradient tightens again Tue overnight into Wed with the approach
of a weak, dry reinforcing front. NW winds around 15 kts over the
open Atlc will decrease thru the day/early evening, becoming
light/variable for a short bit late Tue afternoon/evening. Winds
will then respond to the approaching boundary becoming NWRLY again
and increasing 15-18 kts away from the coast late toward daybreak
and continuing into Wed afternoon before decreasing slightly late in
the day. Initial seas 4-6 ft near shore and 6-8 ft Gulf Stream will
subside to 3-4 ft near shore and 4-5 ft offshore by the end of the
day on Tue. On Wed, winds will drive seas back to 4-5 ft near shore
and 5-6 ft offshore before another general relaxing here Wed
overnight.

Thu-Fri...High pressure continues near the area. Initial NWRLY winds
10-15 kts will decrease to below 10 kts and become variable late in
the day into the evening with speeds AOB 10 kts thru the remainder
of the period. Seas generally 3-4 ft near shore and 4-5 ft offshore
subsiding to AOB 3 ft areawide Thu overnight, then 2 ft or less
Fri/Fri night.

&&

.FIRE WEATHER...
Today...Min RHs will drop to between 37 and 41 percent across the
nrn interior in the late afternoon. Winds will become windy from the
west in the afternoon with gusts to 30-35 mph possible. The
strengthening winds may pose a control issue for any existing fires.

Tue-Wed...Much drier/cooler air behind the latest cold front as
unseasonably colder temperatures dominate this period. Generally
light NW winds on Tue with a slight increase in NW winds on Wed as a
dry cold front moves across the area. The drier air will push low
min RH values into the 25-30pct range west of I-95 on Tue and
generally over the entire coverage warning area on Wed.

Thu-Fri...Very dry airmass remains over the area with unseasonably
cool air continuing into Thu night before a slow warming trend
begins for Fri. With high pressure over the area wind speeds will
remain light and directional component variable. Min RH values will
fall to 20-30pct over much of ECFL each day with driest air over the
interior. The immediate Treasure Coast and interior Martin County
may remain 34-40 percent.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  72  42  64  43 /  70   0   0   0
MCO  74  45  69  44 /  70   0   0   0
MLB  77  44  67  45 /  70   0   0   0
VRB  78  45  68  44 /  70   0   0   0
LEE  73  43  67  43 /  70   0   0   0
SFB  73  44  67  43 /  70   0   0   0
ORL  74  45  68  46 /  70   0   0   0
FPR  78  44  68  45 /  70   0   0   0

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Lake Wind Advisory from noon today to 8 PM EDT this evening for
     Coastal Volusia County-Indian River-Inland Volusia County-
     Martin-Northern Brevard County-Northern Lake County-
     Okeechobee-Orange-Osceola-Seminole-Southern Brevard County-
     Southern Lake County-St. Lucie.

AM...Small Craft Advisory from 4 PM this afternoon to 8 AM EDT
     Tuesday for Flagler Beach to Volusia-Brevard County Line 0-
     20 nm-Sebastian Inlet to Jupiter Inlet 0-20 nm-Volusia-
     Brevard County Line to Sebastian Inlet 0-20 nm.

     Small Craft Advisory from 10 AM this morning to 8 AM EDT Tuesday
     for Sebastian Inlet to Jupiter Inlet 20-60 nm.

     Small Craft Advisory from 10 AM this morning to 4 PM EDT this
     afternoon for Flagler Beach to Volusia-Brevard County Line
     20-60 nm-Volusia-Brevard County Line to Sebastian Inlet 20-
     60 nm.

     Small Craft Advisory from 2 AM to 8 AM EDT Tuesday for Flagler
     Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
     Brevard County Line to Sebastian Inlet 20-60 nm.

     Gale Warning from 4 PM this afternoon to 2 AM EDT Tuesday for
     Flagler Beach to Volusia-Brevard County Line 20-60 nm-
     Volusia-Brevard County Line to Sebastian Inlet 20-60 nm.

&&

SHORT TERM/AVIATION...Volkmer
MID-LONG TERM....Sedlock
Hazardous weather outlook, Mar 12, 4:07 AM EDT, 5 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
407 AM EDT Mon Mar 12 2018

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-130000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County-
Northern Lake County-Orange-Seminole-Southern Brevard County-
Osceola-Indian River-Okeechobee-St. Lucie-Martin-
Coastal Volusia County-Southern Lake County-
Northern Brevard County-
407 AM EDT Mon Mar 12 2018

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
Scattered thunderstorms are expected to develop today across east
central Florida ahead of a fast moving cold front that will move
through the area into mid afternoon. Strong low level wind fields
will support the risk of convective wind gusts to around 50 mph
with the strongest storms. Storms will move quickly eastward at 45
to 55 mph with locally heavy downpours and cloud to ground
lightning strikes also possible. Any storms that develop will move
into the Atlantic waters by late afternoon and east of the area
tonight.

.HIGH WIND IMPACT...
Westerly winds will increase to 20 to 25 mph this afternoon with
gusty winds to around 35 mph creating a hazard for small craft on
inland lakes. A Lake Wind Advisory is in effect from noon to 8 pm.

.RIP CURRENT IMPACT...
A lingering northeast swell will produce a moderate risk for rip
currents at east central Florida beaches. Remember to swim near
a life guard and do not swim alone.

.MARINE THUNDERSTORM GUST IMPACT...
A few strong storms will be capable of wind gusts in excess of 34
knots across the inland lakes, intracoastal and Atlantic waters
today.

.WIND AND SEA IMPACT...
A tightening pressure gradient and approaching front will cause
winds to increase to hazardous levels this afternoon and tonight.
Seas will build to 8 to 11 feet across the offshore and gulf
stream waters by this evening. Small Craft Advisories and Gale
Warnings are in effect for portions of the east central Florida
waters today. Conditions will become hazardous for small craft
operators on the open Atlantic this afternoon and evening.

.FIRE WEATHER IMPACT...
Gusty westerly winds and low relative humidity across northern
portions of east central Florida in the late afternoon will pose
a moderate fire weather danger.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
Cooler than normal weather is expected into mid week as high
pressure builds toward the southeastern states. Low relative humidity
and dry vegetation will be a fire weather concern across the
interior into mid week. Across the Atlantic...poor to hazardous
marine conditions will continue offshore through mid week.

.SPOTTER INFORMATION STATEMENT...
Spotters should self activate today if storms approach your area.

Volkmer

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 3:43 AM EDTLake Wind AdvisoryMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia16 hr
Mar 12, 4:12 AM EDTGale WarningMLB22 hr

Nearby

Small Craft Advisories in Florida, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.